It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-31-2005, 04:31 PM   #1
Newbie
(male)
 
Join Date: Oct 2005
Location: berkeley, cca
Posts: 6
mrblomert HB User
Arrow lisinopril side effects

hey everyone
my turn for some help, doctor has me on lisinopril for my b.p. one of the side effects says if your urine turns dark to seek medical help right away, well mine did and i called my doctor this morning and she told me that is excpected and to increase my water drinking by three times because i only drink a couple of glasses a day. i do drink more when i'm training on my bicycle but i have really not been riding much this last month. i have only been on this stuff for a week. anyone eles having this same problem or any other wierd side effects from this drug??? thanks for any comments!!!!
cheers and good health,
tony b.

Last edited by mrblomert; 11-01-2005 at 05:55 AM.

 
Old 11-01-2005, 09:28 AM   #2
Senior Veteran
(male)
 
Join Date: Aug 2005
Posts: 581
neddyflanders HB User
Re: lisinopril..dark urine..is this really bad

I take Lisinopril for high blood pressure. I haven't noticed any dark urine (but if water drinking prevents it, I do drink alot). The only side effect I've had is a cough, but was told it was normal. Otherwise no effect at all.

 
Sponsors Lightbulb
   
Old 11-08-2005, 08:36 AM   #3
Veteran
(female)
 
Join Date: Jun 2005
Posts: 401
kerri0500 HB User
Re: lisinopril..dark urine..is this really bad

my hubby is on it as well and the only side effect for him too is cough.... sorry to not be of help!

 
Old 11-08-2005, 12:54 PM   #4
Newbie
(male)
 
Join Date: Nov 2005
Location: Alameda, CA
Posts: 6
strawberry99 HB User
Re: lisinopril..dark urine..is this really bad

Tony B.

Your doctor may be right. But at the same time, I'd like to play it safe. Lisinopril (an ACE inhibitor) is a medication that has the potential to affect both your liver and kidneys. And dark urine may be indicative of effects on both or one of those organs.

I don't want to scare you or anything, but if you're blood pressure is on the high side, medication will definitely help. There may be other blood pressure controlling medication that may suit you better, such as a diuretic. But many factors come into play in determining which medication is best suited for you.

By the way, how long have you been on Lisinopril? And what exactly is your currently Blood pressure reading if I may ask? When you say "dark" what exactly do you mean? Dark Yellow? Or Dark Red/black?

If dark yellow, then increasing your fluid intake is way to go. But if dark red/black, increasing fluid intake will only "mask" the signs of possibly (again, not saying definite, but is a possibility) LIVER or KIDNEY involvement.

And when I say "mask," I mean dilute the "darkness of the urine," thereby disregarding possible liver/kidney involvment. I suggest you meet with your doctor and run some Kidney (serum creatinine (Scr), blood urea nitrogen (BUN) and some Liver function test (AST, ALT, etc). But again, I don't want to scare you, so you instead of going out and getting laboratory test (obvious money comes into play), speak with your doctor about your medication possibly interacting with your liver or kidney, ok??

Last edited by strawberry99; 11-08-2005 at 01:05 PM.

 
Old 11-19-2005, 08:51 PM   #5
Newbie
(male)
 
Join Date: Oct 2005
Location: berkeley, cca
Posts: 6
mrblomert HB User
Re: lisinopril..dark urine..is this really bad

well.......sorry for not the fastest response. thank you strawberry...i came back to look tonight because thing have been o.k. until today, have not drank much today and all of a sudden it is dark red to black. for the last two weeks all has been cool though. the doc did run a blood test...i could call her but i have an appt. coming up. might call her monday now. i have been on the med for about a month and yes i do have hep. b and she does know. i am in good health otherwise and my viral counts are next to nothing as far as the hepititas goes. i hope you read this and can shed some more light on this problem you seem to be in the know and that is great...........
thanks again, strawberry and everyone......
cheers (and go 9ers this weekend!)
t.b.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Dark growth suddenly appeared on foot snowbeast Cancer: Skin 1 05-03-2010 03:52 AM
Help with Lab results 24 hr Urine SkipperH Kidney Disorders 5 04-23-2010 02:27 PM
Going to stop Lisinopril what should i ask dr. for? jaidlyn High & Low Blood Pressure 0 02-13-2010 03:16 AM
Dark Urine in mornings drlguy Urology 1 02-05-2010 03:35 AM
2mos,bloody urine,back pain,dark urine-No answers-help carliebubba Urology 3 07-30-2009 09:30 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (68), JJ (53), janewhite1 (51), lenvegas (27), midwest1 (25), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!